MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT, BROVIAC SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 M.R.I. LOW-PROFILE IMPLANTABLE PORT, BROVIAC SINGLE-LUMEN, 6.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 6603880
Medical Device Problem Codes Fluid/Blood Leak (1250); Difficult to Flush (1251); Material Puncture/Hole (1504); Suction Problem (2170); Migration (4003)
Health Effect - Clinical Codes Extravasation (1842); Unspecified Infection (1930); Pain (1994)
Date of Event 02/13/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Device not returned.
 
Event or Problem Description
It was reported in an article in journal of "burden of complications from needle penetration of plastic ports in children", that the port allegedly had eight occurrences of posterior port perforation and one occurrences of leak, difficult to flush, suction issue and migration was noted.The patient reportedly experienced pain and diagnosed with extravasation and infection.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: nicole e.Sharp, e.Marty knott, priscilla thomas, douglas c.Rivard and shawn d.St.Peter (2014).Burden of complications from needle penetration of plastic ports in children.Journal of pediatric surgery, 49(5):763-5.Doi: 10.1016/j.Jpedsurg.2014.02.061 h10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Furthermore, clinical conditions alleged in the complaint cannot be confirmed.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported in an article in journal of "burden of complications from needle penetration of plastic ports in children", that the port allegedly eight occurrences of posterior port perforation and one occurrences of leak, difficult to flush, suction issue and migration was noted.The patient reportedly experienced pain and diagnosed with extravasation and infection.The current status of the patient was unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: nicole e.Sharp, e.Marty knott, priscilla thomas, douglas c.Rivard and shawn d.St.Peter (2014).Burden of complications from needle penetration of plastic ports in children.Journal of pediatric surgery, 49(5):763-5.Doi: 10.1016/j.Jpedsurg.2014.02.061 h10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Furthermore, clinical conditions alleged in the complaint cannot be confirmed.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
M.R.I. LOW-PROFILE IMPLANTABLE PORT, BROVIAC SINGLE-LUMEN, 6.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13289567
Report Number3006260740-2022-00020
Device Sequence Number4280524
Product Code LJT
UDI-Device Identifier00801741027413
UDI-Public(01)00801741027413
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6603880
Device Catalogue Number6603880
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer06/07/2022
06/29/2022
Initial Report FDA Received Date01/19/2022
Supplement Report FDA Received Date06/15/2022
06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown